Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 228, NWS North Platte, NE

June 12, 2007Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 12:00 AM MDT for Chase County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 12:00 AM MDT (06:00 UTC)
Expired
Jun 12, 2007, 1:00 AM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Chase County, NE

The radar

The Goodland radar (KGLD), 125 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 12:11 AM MDTHAIL 1.25Champion, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2552 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 120600
SVRLBF
NEC029-120700-
/O.NEW.KLBF.SV.W.0228.070612T0600Z-070612T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 AM MDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...

* UNTIL 100 AM MDT

* AT 1159 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR CHAMPION...OR ABOUT 9 MILES SOUTHWEST OF
  IMPERIAL...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAMPION BY 1210 AM MDT...
  IMPERIAL BY 1235 AM MDT...

LAT...LON 4037 10200 4036 10156 4066 10157 4067 10201

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:54 PM MDT, 10 hours 6 minutes earlier.

Area forecast discussion, Jun 11, 1:54 PM MDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
254 PM CDT MON JUN 11 2007

.SHORT TERM DISCUSSION...
AHEAD OF UPPER LOW CURRENTLY EAST OF BAJA...LEAD SHORTWAVE CURRENTLY
LIFTING NORTHEAST FROM WESTERN COLORADO WILL MOVE ACROSS NWRN
FORECAST AREA TONIGHT. PRECIPITABLE WATER VALUES WILL BE AOA 150
PERCENT OF NORMAL ACROSS WRN FA TONIGHT. DEEP LAYER SHER WILL BE
30-35 KTS AND SEVERE IS CERTAINLY POSSIBLE GIVEN SB CAPES OF
2000-3000 J/KG. ANY TRAINING OR PERSISTENT CELLS WILL PRODUCE HEAVY
RAINFALL. AN MCS IS ANTICIPATED TO MOVE GENERALLY EAST FROM THE
PNHDLE ACROSS WRN SANDHILLS WHERE LIKELY POPS HAVE BEEN PLACED.
HEAVY RAINFALL THREAT HOWEVER WILL BE IN AREAS WHICH ARE THE DRIEST
AND HAVE THE HIGHEST FFG VALUES AND A FLASH FLOOD WATCH IS NOT
ANTICIPATED. WHILE THIS ACTIVITY IS EXPECTED TO DIMINISH
OVERNIGHT...IT WILL NOT END AS APPROACHING UPPER LOW WILL CAUSE SFC
LOW PRESSURE TO DEVELOP ACROSS ERN COLORADO.

PHASING OF NRN STREAM TROUGH ADVANCING FROM PAC NW TO THE NRN HIGH
PLAINS TUESDAY AND SRN STREAM CLOSED LOW ADVANCING TO WRN NEW MEXICO
WILL DRAWN DEEP GULF MOISTURE INTO THE REGION. WITH PRECIPITABLE
WATER VALUES INCREASING TO 1.25 TO 1.75 INCHES...THIS WILL BE
150-200 PERCENT OF NORMAL OR 2 STANDARD DEVIATIONS. THUNDERSTORMS
WILL BE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. A FLASH
FLOOD WATCH MAY BE NEEDED ACROSS MUCH OF THE FORECAST AREA BEFORE
THE SYSTEM MOVES OUT WEDNESDAY AFTN. THIS MAY END UP BEING ANOTHER
HIGH IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST
NEBRASKA... PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT
COUNTY IN AREAS OF HIGHEST RISK.

UPPER LOW WILL STALL ACROSS NEBR/KANSAS WEDNESDAY NIGHT INTO
THURSDAY...KEEPING CONSIDERABLE CLOUDINESS AND RAIN CHANCES THROUGH
AT LEAST WEDNESDAY NIGHT. HEAVY RAINFALL THREAT SHOULD END HOWEVER
BY 00Z THURSDAY.

.LONG TERM DISCUSSION...
FOR THE PERIOD FRIDAY THROUGH MONDAY...WRN AND NCTRL NEBR WILL BE
BENEATH UPPER RIDGE WITH HIGHS IN THE MID TO UPPER 80S THROUGH AT
LEAST SUNDAY. ANY RAIN CHANCES PRIOR TO SUNDAY ARE QUITE LOW AND
WILL NOT MENTION ATTM. ANOTHER ORGANIZED CHANCE ARRIVES
SUNDAY/SUNDAY NIGHT WITH APPROACHING NRN STREAM UPPER TROUGH AND
COLD FRONT EXPECTED TO ADVANCE ACROSS SUNDAY AFTERNOON AND EVENING.
DRY AND COOLER MONDAY BEHIND FRONT IN THE UPPER 70S/LOWER 80S.
&&

.AVIATION...
CONVECTION DEVELOPING THROUGH THE LATE AFTERNOON INTO TONIGHT WILL
IMPACT ALL TWEB ROUTES ACROSS THE WEST. OVERNIGHT INTO TUESDAY
MORNING STRATUS WILL THEN BECOME MORE WIDESPREAD WITH CEILING
DROPPING TO MVFR OR LESS THROUGH 15Z TUESDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/TLK
Hazardous weather outlook, Jun 11, 10:37 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT MON JUN 11 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-121130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1137 PM CDT MON JUN 11 2007 /1037 PM MDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...REST OF TONIGHT.

VERY HEAVY RAIN IS LIKELY ACROSS SOUTHWESTERN NEBRASKA THROUGH THE
OVERNIGHT HOURS. THE POTENTIAL EXISTS FOR FLASH FLOODING SOUTH OF
INTERSTATE 80 FROM BRADY TO CHAPPELL. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN IS POSSIBLE OVERNIGHT IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...THUNDERSTORMS PRODUCING VERY HEAVY RAIN ARE LIKELY
ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD
WATCH MAY BE ISSUED FOR TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING. RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE IN MANY
AREAS AND ISOLATED TOTALS COULD EXCEED 5 INCHES AS THE STORM SYSTEM
MOVES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Jun 11, 6:47 PM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             6 WSW CHAMPION          40.43N 101.82W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

            60 PLUS MPH TSTM WINDS

&&

MBYRD
Local storm report, Jun 11, 6:49 PM MDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             6 WSW CHAMPION          40.43N 101.82W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

            60 PLUS MPH TSTM WINDS AND HEAVY RAIN

&&

MBYRD
Local storm report, Jun 11, 7:27 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             8 E IMPERIAL            40.52N 101.49W
06/11/2007  E1.00 INCH       CHASE              NE   PUBLIC

&&

MBYRD
Local storm report, Jun 11, 7:58 PM MDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             CRESCENT LAKE NWR       41.74N 102.41W
06/11/2007  E2.00 INCH       GARDEN             NE   PARK/FOREST SRVC

0450 PM     HAIL             10 S LAMAR              40.43N 101.98W
06/11/2007  E0.75 INCH       CHASE              NE   PUBLIC

0510 PM     HAIL             CHAPPELL                41.09N 102.47W
06/11/2007  E0.88 INCH       DEUEL              NE   LAW ENFORCEMENT

0545 PM     HAIL             6 WNW LEWELLEN          41.36N 102.25W
06/11/2007  E0.75 INCH       GARDEN             NE   PUBLIC

            GROUND COVERED

0625 PM     HAIL             9 SSW CHAMPION          40.34N 101.78W
06/11/2007  E1.00 INCH       CHASE              NE   PUBLIC

0655 PM     HAIL             9 SW CHAMPION           40.37N 101.83W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

0744 PM     HAIL             6 WSW CHAMPION          40.43N 101.82W
06/11/2007  E0.88 INCH       CHASE              NE   PUBLIC

            60 PLUS MPH TSTM WINDS AND HEAVY RAIN

0826 PM     HAIL             8 E IMPERIAL            40.52N 101.49W
06/11/2007  E1.00 INCH       CHASE              NE   PUBLIC

&&

JSWEET
Local storm report, Jun 11, 8:53 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HAIL             5 W BRANDON             40.80N 102.03W
06/11/2007  E0.88 INCH       PERKINS            NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:28 PM MDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 7:01 PM MDTFlash Flood WarningLBFChase119 min
Jun 11, 7:11 PM MDTFlash Flood WarningLBFChase, Hayes6 hr
Jun 11, 8:34 PM MDTSevere Thunderstorm WarningLBFPerkins41 min
Jun 11, 9:31 PM MDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 12:17 AM MDTTornado WarningLBFChase43 min
Jun 12, 1:10 AM MDTFlash Flood WarningLBFChase6 hr
Jun 12, 1:23 AM MDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 2:39 AM MDTFlash Flood WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more48 hr
Jun 12, 6:54 AM MDTFlash Flood WarningLBFChase4 hr
Jun 12, 11:19 AM MDTFlash Flood WarningLBFChase, Perkins6 hr
Jun 12, 11:41 AM MDTSevere Thunderstorm WarningLBFCherry34 min
Jun 12, 12:23 PM MDTSevere Thunderstorm WarningLBFKeith40 min
Jun 12, 1:28 PM MDTFlash Flood WarningLBFKeith6 hr
Jun 12, 1:46 PM MDTSevere Thunderstorm WarningLBFLincoln30 min
Jun 12, 2:43 PM MDTFlash Flood WarningLBFHayes6 hr
Jun 12, 3:22 PM MDTFlash Flood WarningLBFLincoln6 hr
Jun 12, 3:29 PM MDTSevere Thunderstorm WarningLBFLincoln61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.